Overdose of heroin: symptoms, consequences, help, treatment

Ruthless statistics are striking: in Russia, about 100,000 people die each year from various consequences of taking drugs. Even if such a disaster did not come to your family, you still heard the edge of your ear from some friends that their friend or friend died from a drug overdose. Yes, there to say - many famous people around the world have died precisely from an overdose of heroin.

The heroin overdose

The term speaks for itself: an overdose is an excess of the usual stably received dose. An addict "with experience", as a rule, introduces from vein from five to eight injections per day with the only purpose - to ease the withdrawal syndrome and get a semblance of euphoria. Drug addiction has already occurred, so the addict, trying to feel again and again the very emotions for which heroin is used, slightly exceeds the usual dose. Increasing the dose always enhances the effect of the drug, and then heroin from the means of achieving buzz turns into a deadly toxic substance. This is an overdos

e.

Reasons for

Causes of heroin overdose The main reason for the "overdose" of heroin is the inability or unwillingness of the addict to calculate the right dose. In the second case, more or less everything is clear - a drug addict simply decides to commit suicide by deliberately injecting more than necessary amounts of heroin into the vein. And what about those who know the amount of the drug they need to get intoxicating effect? Why do they exceed the dose administered if they are well aware of the consequences of an overdose? Factors that affect the risk of exceeding the dose can be several:

The addict for some reason did not use heroin for some time. The organism has lost susceptibility to the drug, the so-called tolerance. After returning to heroin, the previous dose may be fatal.

Often the overdose kills beginners. The complete lack of tolerance of the organism to the drug and absolute ignorance of its dose leads to the instantaneous death of the first person who has been stuck.

Presence of impurities in the heroin. Sellers of heroin often add to the drug cheap synthetic impurities instead of expensive opiates or sell the inexperienced addict instead of heroin another, cheaper and thus more "killer" product. The dose is calculated incorrectly - and hello, overdose.

Dangerous and sudden improvement in the quality of heroin. In a pure drug, the active substance is amplified many times, and, therefore, it is again impossible to correctly calculate the dose.

Simultaneous reception of psychoactive substances or alcohol with heroin increases the effect of the latter, that
leads to acute poisoning of the body.

Symptoms and initial diagnosis

Severe heroin intoxication can be suspected by the following indications:

  • Appearance of severe drowsiness until loss of consciousness;
  • Disturbance of breathing: it becomes hoarse, rare until the respiratory movements stop completely. This is due to the depressing effect of any dose of heroin on the respiratory system;
  • Increased salivation, sometimes vomiting;
  • Strong cough with sputum discharge;
  • Blue skin;
  • Sharply narrowing, and then dilating the pupils;
  • Pressure reduction - hypotension;
  • Strong sweating, sweat cold and sticky;
  • Reduced body temperature and thread-like pulse.

If, during an external examination of a person with such symptoms, traces of heroin use are clearly visible on his skin, namely the points from injections, the so-called tracks on the veins, and there are syringes, a tourniquet, or a spoon for preparing the drug near the patient, then there can be no doubt -this is a serious heroin intoxication.

It is right to diagnose exactly the heroin intoxication possible only in the laboratory, when taking blood and urine tests. Symptoms of heroin overdose are very similar to poisoning with other synthetic drugs, so if you suspect any intoxication of the body, you should immediately call an ambulance.

First aid

Remember that a drug addict with signs of a heroin overdose is primarily a person and needs help. If the first aid is provided on time and correctly, a person can stay alive.

Algorithm of rendering assistance:

  • While the patient is conscious, it is necessary to brake him, loudly to call by name, not to let him "swim" into unconsciousness.
  • In case of lack of consciousness, it is necessary to check the pain response - vigorously rub your ears, sharply press the knuckles on the sternum with your knuckles.
  • Try to bring to life with the help of ammonia.
  • In case of vomiting - lay the person on its side, release the respiratory tract from the vomit and the tongue.
  • If there is no breathing, promptly inject "Naloxone" intravenously in the amount of 0.4 mg or 1 mg - intramuscularly. Naloxone is a drug that restores respiratory activity in acute opium poisoning. He instantly reduces the effect of heroin and brings to life in an overdose. Its action is short-lived, therefore it is necessary to inject the medicine within an hour every 5-10 minutes. To drug addicts "with the experience" this preparation is well known, it is on sale under the prescription of the doctor in a usual drugstore. After the introduction of Naloxone, a drug user needs enhanced control, the risk of a fatal outcome remains within 24 hours.
  • In the absence of respiratory activity and pulse, pulmonary-respiratory resuscitation and closed heart massage should be started immediately.

What can not be done:

  • inject any other psychostimulants with a heroin intoxication. This can lead to cardiac arrest;
  • put the addict in a bath filled with cold water to bring to life. The method is dangerous because the patient at any time can stop breathing, and in the bathroom he just drowns. But the contrast shower for easy poisoning may well help;
  • leave a helpless person alone before an ambulance arrives. The state of overdose is very dangerous - before the arrival of doctors can come death.

Treatment in the hospital

Treatment in a hospital of heroin overdose Doctors must take the patient to the hospital without fail, since the treatment of heroin overdose at home is inefficient and inappropriate. In hospital conditions, with oppression of respiratory activity, intravenous administration of theseazoles is used instead of naloxone, or the victim is directly connected to the apparatus of artificial ventilation.

To treat intoxication, you need to remove heroin from the body of a drug dependent person as soon as possible. To do this, diuretics are used. Urine is excreted by a catheter, since the spasm of the sphincter of the bladder is very likely. As a complication of heroin overdose, the addict may experience brain encephalopathy, in such cases, nootropics are mandatory. Most often in a hospital, a drug addict is simply given a course of detoxification and discharged. Treatment of heroin addiction in a regular hospital is not carried out.

Consequences of intoxication

A heroin overdose is a very, very dangerous condition. A drug addict who is in a state of intoxication can not often summon an ambulance on his own, and friends and friends simply fear the intervention of policemen, and therefore disappear from sight before the arrival of doctors.

In most cases of heroin overdose, drug addicts are fatal due to a lack of timely medical care. But even an overdosed person who is overdosed will never be completely healthy. The fact is that the brain, due to an increased dose of heroin, receives the strongest oxygen starvation, the consequence may be encephalopathy, acute psychoses and depressive conditions. In a fit of psychosis, a drug addict can injure himself and those around him.

As you know, heroin has a depressing effect on breathing. With an overabundance of heroin in the blood, addicted people fall into a coma, there is a pulmonary edema and, as a result, an early death.

According to statistics, almost every drug addict gets an overdose at least once. In spite of this, most of the survivors of this terrible state return to the use of the drug again and sooner or later they again receive an overdose, from which they no longer exit. At the same time, it is possible that a drug addict who has survived a heroin poisoning will never again use drugs. That is why it is worth giving a chance to a person dying from heroin, because he, too, is someone's son or husband. Life - this is the most important, do not throw in trouble a dying person, even a drug addict.

  • Share